Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 91, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2010, 8:53 PM CDT for Crawford County, Washington County, Missouri. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 8:53 PM CDT (01:53 UTC)
- Expired
- Jun 2, 2010, 10:00 PM CDT
- In force
- 67 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 9:10 PM CDT | HAIL 0.25 | Steelville, MO | |
| Jun 2, 9:12 PM CDT | HAIL 0.25 | Steelville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2250 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173
WUUS53 KLSX 030153
SVRLSX
MOC055-221-030300-
/O.NEW.KLSX.SV.W.0091.100603T0153Z-100603T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
853 PM CDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
WESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1000 PM CDT
* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CUBA...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUBA...STEELVILLE...BOURBON...ANTHONIES MILL...CHERRYVILLE...
LEASBURG...COURTOIS...DAVISVILLE...ST. CLOUD AND SHIRLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3777 9132 3778 9133 3779 9154 3820 9154
3821 9097 3821 9096 3821 9092 3774 9091
TIME...MOT...LOC 0153Z 266DEG 21KT 3800 9142
WIND...HAIL 60MPH 1.00IN
$$
GKS3 follow-up statements
205
WWUS53 KLSX 030214
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT WED JUN 2 2010
MOC055-221-030300-
/O.CON.KLSX.SV.W.0091.000000T0000Z-100603T0300Z/
WASHINGTON MO-CRAWFORD MO-
914 PM CDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
WESTERN WASHINGTON COUNTIES UNTIL 1000 PM CDT...
AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF STEELVILLE...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE
STORM WAS LOCATED JUST NORTHEAST OF STEELVILLE.
LOCATIONS IMPACTED INCLUDE...
STEELVILLE...CUBA...ANTHONIES MILL...BOURBON...CHERRYVILLE...
LEASBURG...COURTOIS...ROSATI...DAVISVILLE...ST. CLOUD AND SHIRLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3777 9132 3778 9133 3778 9138 3779 9154
3820 9154 3821 9092 3774 9091
TIME...MOT...LOC 0213Z 245DEG 16KT 3785 9147
WIND...HAIL 60MPH 1.00IN
$$
GKS662
WWUS53 KLSX 030237
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 PM CDT WED JUN 2 2010
MOC055-221-030300-
/O.CON.KLSX.SV.W.0091.000000T0000Z-100603T0300Z/
WASHINGTON MO-CRAWFORD MO-
937 PM CDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
WESTERN WASHINGTON COUNTIES UNTIL 1000 PM CDT...
AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF CHERRYVILLE...OR 10 MILES SOUTH OF STEELVILLE...MOVING EAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
STEELVILLE...BOURBON...ANTHONIES MILL...LEASBURG...CHERRYVILLE...
COURTOIS...DAVISVILLE...SHIRLEY AND ST. CLOUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3777 9132 3778 9133 3778 9138 3779 9154
3820 9154 3821 9092 3774 9091
TIME...MOT...LOC 0237Z 273DEG 15KT 3782 9137
WIND...HAIL 60MPH 1.00IN
$$
GKS827
WWUS53 KLSX 030301
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 PM CDT WED JUN 2 2010
MOC055-221-030311-
/O.EXP.KLSX.SV.W.0091.000000T0000Z-100603T0300Z/
WASHINGTON MO-CRAWFORD MO-
1001 PM CDT WED JUN 2 2010
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND WESTERN
WASHINGTON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...STRONG GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3777 9132 3778 9133 3778 9138 3779 9154
3820 9154 3821 9092 3774 9091
TIME...MOT...LOC 0237Z 273DEG 15KT 3782 9137
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:00 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 2, 7:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 700 PM CDT WED JUN 2 2010 .DISCUSSION... /419 PM CDT WED JUN 2 2010/ PRIMARY FCST ISSUE WITH THIS PCKG IS AFTN CONVECTIVE DVLPMT. TONIGHT...DESPITE DIFFERENCES IN PLACEMENT AND TIMING...HRRR AND NCEP/NSSL 4KM WRF ALL SHOW SIMILAR SCENARIOS FOR THIS AFTN/EARLY EVENING WITH CONVECTION RAPIDLY DVLPG ALONG A BDRY BETWEEN 20Z AND 00Z. IT IS NOT CLEAR WHETHER THE BDRY DEPICTED IN THE MODEL RUNS IS THE TRUE SFC CDFNT OR AN OUTFLOW BDRY. CONVECTION STILL LOOKS LIKELY GIVEN CDFNT STILL SAGGING SWD THROUGH THE AREA...PLENTY OF CAPE PER SPC MESOANALYSIS GRAPHICS AND MODEL OUTPUT...DECREASING CLOUD COVER...AND APPROACHING SHORTWAVE TROF...BUT IT ISN'T CLEAR WHERE STORMS WILL INITIATE. THE SITUATION IS FURTHER COMPLICATED BECAUSE THUNDERSTORMS HAVE ALREADY FIRED IN KY/SRN MO/NRN AR ALONG THE OUTFLOW BDRY FM THIS MORNING'S MCS WHILE ONLY A LINE OF CU HAD DVLPD IN MO ALONG THE CDFNT. DESPITE LACK OF ECHOES ON RADAR AT ISSUANCE...UNSTABLE ATMOSPHERE WITH AN APPROACHING SFC BDRY SUPPORT CONTINUED POPS FOR TONIGHT. CONVECTIVE TRENDS SHOULD BECOME MORE CLEAR OVER THE NEXT FEW HOURS. THU-FRI...CDFNT SHOULD CONTINUE MOVING SLOWLY SWD BEFORE STALLING ACROSS THE REGION ON THU. WITH HIGH PRESSURE BUILDING IN FROM THE WEST...LGT NLY FLOW WILL TRANSPORT A SLIGHTLY DRIER AIR MASS INTO THE CWA. KEPT CHC POPS IN THE NRN CWA ON FRI WITH A LOW PRES SYS EXPECTED TO TRACK FM THE NRN PLAINS THROUGH IA/MN. SAT-TUE...ANOTHER LOW PRES SYS IS EXPECTED TO MOVE THROUGH SD/MN INTO THE WRN GRTLKS ON SAT/SUN AND DRAG A CDFNT INTO NRN MO. H85 MCONV ALONG THE FNT ON SAT AFTN/NIGHT WITH SUPPORT FM REAR ENTRANCE REGION OF H85 LLJ SUGGEST A CHC FOR SHRA/TSRA ACROSS A LARGE PART OF THE CWA. BY SUN THE BDRY STALLS OUT SOMEWHERE ACROSS THE AREA AS A SFC HIGH BUILDS IN FM THE WEST. THERE IS LOW CONFIDENCE IN THE DETAILS OF THE FCST FOR SAT-TUE DUE TO CONSIDERABLE MODEL DIFFERENCES. KANOFSKY && .AVIATION... /635 PM CDT WED JUN 2 2010/ STORM INITIATED ABOUT 90 MINUTES AGO IN THE EXTREMELY UNSTABLE AIRMASS OVER SW MO WHERE MLCAPES HAVE CLIMBED TO 4000 J/KG WITH AFTERNOON HEATING. EWD EXPANSION OF THE CONVECTION HAS OCCURRED ALONG OLD OUTFLOW BOUNDARY FROM NEAR AIZ TO JUST S OF CPS...WITH NEW DEVELOPMENT JUST NOTED ABOUT 35 SW OF STL/20 SW OF SUS. THROUGHOUT THE EVENING HOURS EXPECT STORMS TO CONTINUE INCREASE IN COVERAGE OVER THE OZARKS AND TRY TO WORK E WHERE THE AIRMASS IS NOT NEARLY AS UNSTABLE. GIVEN LOCATION OF OUTFLOW BOUNDARY AS NOTED ABOVE IT WOULD APPEAR THAT THE GREATEST STORM COVERAGE THROUGH 04Z WILL BE JUST S OF BOTH COU AND THE STL AREA TAFS...BUT IT WILL BE A VERY CLOSE CALL AND WILL CERTAINLY NEED TO MONITOR THESE LOCATIONS CLOSELY OVER THE NEXT FEW HOURS. BY LATER THIS EVENING ACTIVITY OVER OZARKS WILL BECOME OUTFLOW DOMINATED...SHIFTING THE MOST ACTIVE CONVECTION S OF THE I-70 CORRIDOR. FURTHER N...IT APPEARS THAT THE STORM THREAT HAS ENDED FOR UIN. WITH OUTFLOW BOUNDARIES AND VERY WEAK SYNOPTIC FEATURES WIND TRENDS WILL BE CHAOTIC AND GENERALLY LIGHT...WHICH MAY LEAD TO THE DEVELOPMENT OF SOME LIGHT FOG AND LOWERING OF CIGS TO MVFR AND PERHAPS EVEN IFR IN THE UIN AREA WHERE LACK OF CLOUD COVER WILL MAKE FOR SLIGHTLY BETTER RADIATIONAL COOLING. THESE LOWER CONDITIONS SHOULD QUICKLY REBOUND TO VFR FLIGHT RULES BY MID-LATE MORNING THU. SPECIFICS FOR KSTL... WITH THE ABOVE REASONING THAT THE MOST ACTIVE CONVECTION WILL REMAIN JUST S OF STL AREA HAVE GONE WITH VCTS FOR THE EVENING HOURS...WITH A FEW RAIN SHOWERS WITH VFR VSBYS ACTUALLY MAKING IT INTO THE 5 MILE RADIUS OF THE RUNWAY COMPLEX. BELIEVE THAT THE THREAT OF CONVECTION WILL SAG FAR ENOUGH S BY 04Z TO DROP MENTION OF THUNDER AT THAT TIME...BUT DID CONTINUE SHOWERS FOR SEVERAL MORE HOURS. WITH MOIST AIRMASS REMAINING OVER AREA INTO THU MORNING THINK THE NOCTURNAL COOLING WILL TRY TO CAUSE VSBYS/CIGS TO DIP INTO THE MVFR RANGE JUST BEFORE DAYBREAK...WITH RAPID IMPROVEMENT BY 15-16Z. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 2, 3:59 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT WED JUN 2 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 359 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. SOME OF THE STORMS MAY BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FROM FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Special weather statement, Jun 2, 8:23 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 823 PM CDT WED JUN 2 2010 MOZ072-030230- CRAWFORD MO- 823 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 930 PM CDT... AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. JAMES...OR 10 MILES WEST OF CUBA... MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CUBA... STEELVILLE... BOURBON... CHERRYVILLE... LEASBURG... ROSATI... OAK HILL... ST. CLOUD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
Special weather statement, Jun 2, 8:32 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 832 PM CDT WED JUN 2 2010 MOZ059-030230- GASCONADE MO- 832 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE COUNTY UNTIL 930 PM CDT... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLAND...OR 7 MILES SOUTHWEST OF OWENSVILLE...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OWENSVILLE... ROSEBUD... CANAAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:37 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 38 min |
| Jun 3, 10:14 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 32 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.